Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Sinemet and speech issues
    avatar
    An_252511 posted:
    Hello.

    My mom is currently in a rehab as her medications changed and she is still adjusting to that.. We have noticed that her speech is all garbled like she knows what she is saying but we dont.. is this a symptom of too much Sinemet? as it is, the timing of that medication has changed because 30-50 mins after taking it she sleeps, and eating a meal is impossible. Please advise as to what needs to be done.. We are thinking a decrease in dosage..

    thanks for any information on this.
    ..Lisa J
     
    avatar
    donnadee49 responded:
    I am thinking it is your dosage. Every time they INCREASE mine..... the symptoma get worse.Especially the spe
    ach
     
    avatar
    lajygal replied to donnadee49's response:
    thx Donna, the dosage was decreased.. mom seemed better but i think with any meds change, there is an adjustment period.. she wants to sleep alot more. hoping this too passes..
    good luck to you too!
     
    avatar
    sparky1109 responded:
    Sinemet has never affected my speech ability, or any other cognitive ability. I have been on as much as 16 tabs a day and as low as 8 a day (currently).
     
    avatar
    donnadee49 replied to sparky1109's response:
    Which affirms that we all have different rractions
     
    avatar
    lajygal responded:
    Update:
    My mom will be released to go home today after being in 2 rehabs a total of 44 days.
    Keep these drs and nurses on their toes. Her nurse didnt believe us when we said her Simemet puts her to sleep in 30 mins, 'this med doesnt do that'.

    After countless attempts to get her neurologist to speak with the rehab dr, , the Sinemet was decreased and she no longer has these extended sleeping patterns and is able to function in a wheel chair and walker both. Be an advocate and get your opinion heard! These rehabs dont know about Parkinsons symptoms fully. Its unfortunate, but true.
    good luck all!


    Helpful Tips

    Parkinson's app for iPad
    I found a free app for my iPhone/iPad and it seems to be pretty good. It's called Parkinson's Central and it is sponsored by the National ... More
    Was this Helpful?
    3 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center